MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; SUCTION TUBE

OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; SUCTION TUBE
Model Number WA51138A
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that at the end of the procedure, the staff confirmed a melted crack at the tip of his olympus unipolar suction tube.According to the initial reporter, the procedure was completed without any issues or harm to the patient.The item had been collected.The customer also noted that as only the subject device was energized, the combined product was not issued.The customer went on to confirm that the high frequency was made by a 3rd party company.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the users report was confirmed.The insulator at the tip was melted/scraped.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Correction: e1 was inadvertently omitted from the initial report.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.It is likely that the damage was caused by thermal mechanical impact due to wrong handling by the user.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE
Common Device Name
SUCTION TUBE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17824381
Report Number9610773-2023-02723
Device Sequence Number6161768
Product Code GCJ
UDI-Device Identifier04042761024341
UDI-Public04042761024341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51138A
Device Lot Number18YW-0082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA51172A
Patient SexUnknown